MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR1630
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.The full udi is not available without the expiration date.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Premature detachment of the orbit galaxy coil during placement could result in non-target site embolization, ischemia or infarct.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event.Excessive force applied to a coil through repeated coil manipulation can increase the possibility of premature detachment.Additionally, the instructions for use (ifu) cautions that repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.In this case, there were no reports of patient injury; however, the physician was required to perform an additional surgical intervention (i.E., syringe aspiration) to remove the coil from the patient and preclude further complications.Based on this required surgical intervention, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the female patient with a ruptured left posterior communicating artery aneurysm measuring approximately 8mm x 12mm underwent an endovascular coil embolization treatment on (b)(6) 2025.The physician used a 6fr shuttle® guiding sheath (cook medical), a 125cm cereglide 71 intermediate catheter, and a straight sl-10® microcatheter (stryker) as the coiling microcatheter.The first coil was a 14mm x 30cm orbit galaxy complex frame was placed into the aneurysm and deployed without incident.The complaint coil was the second coil, a 16mm x 30cm orbit galaxy complex frame (640cr1630 / lot# unknown), was attempted to be placed into the aneurysm, but the physician did not like how it was fitting and decided to remove the coil and move on to another size.When the detachment system of the 16mm x 30cm orbit galaxy complex frame was removed from the patient, there was no coil attached to the system.Fluoroscopy showed that the coil was still halfway in the aneurysm and half in the microcatheter.The physician removed the microcatheter and the coil was not in the microcatheter, it was now in the cereglide 71 intermediate catheter.The physician was able to aspirate with a 20cc syringe, and the coil was successfully removed from the patient.It was reported that the coil was properly prepped with the trufill dcs syringe ii (635002 / lot# unknown) pressure at level blue for 30 seconds with use of the valve.The syringe was removed from system for insertion of the coil and reattached to the system, never cranked the syringe after reattaching to the valve on the system.The physician switched to microvention coils and placed the following: 10mm x 36cm, 9mm x 33cm, and 8mm x 26cm.His final coil was a 6m x 15m orbit galaxy coil, which was placed without incident using a new trufill dcs syringe.The procedure was successfully completed with a 3-minute delay.There was no negative impact on the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 05-jan-2026.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to include the additional event information received on 01-dec-2025.[additional information]: on 01-dec-2025, additional information was received.The information indicated the lot number for the 16mm x 30cm orbit galaxy complex frame is 31763946 and the lot number of the trufill syringe is 96524047.The information provided clarification to the event description: ¿coil was properly prepped with trufill dcs syringe- pressure at level blue for 30 seconds with use of the valve.Syringe was removed from system for insertion of the coil and reattached to the system, never cranked the syringe after reattaching to the valve on the system¿ is referring to the prepping of the 16mm x 30cm orbit galaxy complex frame coil prior to the reported issue.Per the information, the coil did become prematurely detached at the detachment zone on the device positioning unit.It was not noticed whether the coil had any damage on it when it was removed via aspiration using the 20cc syringe; the coil is returning for evaluation.The information also indicated, regarding whether there was any issue with the original (first) trufill dcs syringe, ¿unsure, have unit for evaluation to determine coil issue vs.Syringe issue.¿ a continuous flush was maintained through the sl-10 microcatheter during the procedure.The same sl-10 microcatheter was used to complete the procedure.There was no blood flow reduction / restriction due to the issue encountered with the 16mm x 30cm orbit galaxy complex frame coil.The physician did not consider the reported 3-minute delay to be clinically significant.A review of manufacturing documentation associated with this lot (31763946) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Updated sections: b.4, d.4, g.3, g.6, h.2 h.4, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 16mm x 30cm orbit galaxy complex frame was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was noted as already detached from the delivery system.Microscopic inspection was performed.The embolic coil was observed to be in severely stretched condition exposing the blue fiber.No elongation marks were found on the gripper.The issue regarding the premature detachment of the coil was confirmed since the coil was found no longer attached to the delivery system.However, no damages were found on the device which indicates the detachment occurred prematurely as a result of a device failure.According to the risk documentation, premature detachment of the embolic coil assembly from the delivery system is a potential failure that can occur during embolic coil placement due to manipulation of the system against resistance which can result in the coil being mechanically detached.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.Coil stretching is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during device handling where force may have been inadvertently applied.This condition is not considered related to the reported issue since it was reported that no damage was noted on the coil during device removal.A review of manufacturing documentation associated with this lot (31763946) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instruction for use (ifu) contains the following precaution: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key23660919
Report Number3008114965-2025-01306
Device Sequence Number21404540
Product Code KRD
UDI-Device Identifier10886704030508
UDI-Public(01)10886704030508(17)270831(10)31763946
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640CR1630
Device Lot Number31763946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/01/2025
01/05/2026
01/07/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/02/2025
01/05/2026
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
125CM CEREGLIDE 71 CATHETER; EXCELSIOR SL10¿ MICROCATHETER (STRYKER); SHUTTLE® GUIDING SHEATH (COOK MEDICAL); TRUFILL DCS SYRINGE II
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale